Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 314, NWS Des Moines, IA

August 21, 2007Hamilton County, Wright County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 21, 2007, 8:55 PM CDT for Hamilton County, Wright County, Iowa. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 8:55 PM CDT (01:55 UTC)
Expired
Aug 21, 2007, 10:00 PM CDT
In force
65 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Hamilton County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 9:10 PM CDTTSTM WND DMGEagle Grove, IALARGE TREES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 6:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2524 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 220155
SVRDMX
IAC079-197-220300-
/O.NEW.KDMX.SV.W.0314.070822T0155Z-070822T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1000 PM CDT.

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF EAGLE GROVE...OR ABOUT 12 MILES NORTHEAST OF FORT
  DODGE...AND MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEBSTER CITY BY 915 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 141 AND 153.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4265 9352 4245 9350 4221 9394 4247 9393
      4248 9397 4288 9397
TIME...MOT...LOC 0155Z 315DEG 42KT 4263 9400

$$

KINNEY
3 follow-up statements
000 
WWUS53 KDMX 220204
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT TUE AUG 21 2007

IAC079-197-220300-
/O.CON.KDMX.SV.W.0314.000000T0000Z-070822T0300Z/
WRIGHT IA-HAMILTON IA-
904 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN HAMILTON AND SOUTHERN WRIGHT COUNTIES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EAGLE GROVE...OR ABOUT 15 MILES NORTHEAST OF FORT
DODGE...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOLSTOCK BY 910 PM CDT...
  WEBSTER CITY AND 7 MILES NORTHEAST OF WEBSTER CITY AIRPORT BY 915
  PM CDT...
  BLAIRSBURG...KAMRAR AND 7 MILES SOUTHWEST OF WILLIAMS BY 925 PM
  CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 141 AND 152.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4265 9352 4245 9350 4221 9394 4247 9393
      4248 9397 4288 9397
TIME...MOT...LOC 0204Z 313DEG 40KT 4259 9389

$$

KINNEY
000 
WWUS53 KDMX 220217
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT TUE AUG 21 2007

IAC079-197-220300-
/O.CON.KDMX.SV.W.0314.000000T0000Z-070822T0300Z/
WRIGHT IA-HAMILTON IA-
917 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN HAMILTON AND SOUTHERN WRIGHT COUNTIES...

AT 914 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR EAGLE GROVE...OR ABOUT 16 MILES NORTHEAST
OF FORT DODGE...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOLSTOCK BY 945 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 146 AND 152.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4265 9352 4249 9351 4248 9397 4276 9396
TIME...MOT...LOC 0217Z 296DEG 13KT 4267 9393

$$

KINNEY
000 
WWUS53 KDMX 220302
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT TUE AUG 21 2007

IAC079-197-220313-
/O.EXP.KDMX.SV.W.0314.000000T0000Z-070822T0300Z/
WRIGHT IA-HAMILTON IA-
1003 PM CDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAMILTON AND SOUTHERN
WRIGHT COUNTIES EXPIRES AT 1000 PM CDT...

AT 1000 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.

LAT...LON 4265 9352 4249 9351 4248 9397 4276 9396
TIME...MOT...LOC 0217Z 296DEG 13KT 4267 9393

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 6:20 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 21, 6:20 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TAF AFD
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT TUE AUG 21 2007

.DISCUSSION...

PRIMARY CONCERN OVER THE NEXT SEVERAL DAYS REMAINS POTENTIAL HEAVY
RAINFALL ACROSS THE AREA. WARM FRONT CURRENTLY EXTENDING ACROSS
SOUTHEAST SOUTH DAKOTA THROUGH CENTRAL IOWA. STRONG THETA-E
ADVECTION ONGOING OVER THE MID MISSOURI RIVER VALLEY WILL CONTINUE
TO MOVE EAST AS BETTER MOISTURE AND MID LEVEL LAPSE RATES ADVECT
ACROSS CENTRAL IOWA. EXPECT PRIMARY FOCUS FOR THUNDERSTORM
DEVELOPMENT TO BEGIN OVER EAST CENTRAL NEBRASKA AND INTO WEST
CENTRAL IOWA WITH A COMPLEX MOVING EAST OVER CENTRAL AND NORTHERN
IOWA OVERNIGHT. WITH THE LOW LEVEL JET INCREASING TONIGHT AND QG
FORCING INCREASING FROM APPROACHING MID LEVEL SHORT WAVE...BACK
BUILDING OF STORMS IS POSSIBLE WITH POTENTIAL FOR TRAINING OF STORMS
AND RESULTING IN VERY HEAVY RAINFALL. WILL CONTINUE THE FLASH FLOOD
WATCH MAINLY ALONG AND NORTH OF INTERSTATE 80 THROUGH WEDNESDAY
THOUGH WILL CANCEL OVER THE SOUTHWEST CORNER.

ON WEDNESDAY...THE FRONTAL BOUNDARY WILL REMAIN OVER CENTRAL IOWA
AND AFTER A BRIEF MID DAY BREAK...ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER CENTRAL AND WEST CENTRAL IOWA DURING THE
AFTERNOON HOURS. STRONG MOISTURE TRANSPORT INTO THE BOUNDARY WILL BE
ONGOING AND THE THREAT FOR VERY HEAVY RAINFALL APPEARS MAXIMIZED BY
LATE WEDNESDAY AFTERNOON AND INTO THE OVERNIGHT HOURS. WILL LIKELY
NEED TO REISSUE THE FLASH FLOOD WATCH BEYOND WEDNESDAY BUT WILL
FOCUS ON TONIGHT THEN REFOCUS THE WATCH AFTER TONIGHT EVENT. BY
LATE WEDNESDAY AND THROUGH FRIDAY...SOME MOISTURE FROM HURRICANE
DEAN BEGINS TO PEEL OFF AND MOVE TOWARDS THE CENTRAL PLAINS. THE
BOUNDARY LINGERS THURSDAY THROUGH FRIDAY WITH ADDITIONAL
THUNDERSTORM AND HEAVY RAIN CHANCES. A BREAK IN THE PRECIPITATION IS
ON TAP SATURDAY AND SUNDAY. RETURN FLOW SUNDAY NIGHT MAY POSE A RISK
OF SOME ELEVATED CONVECTION BUT AT THIS TIME THE SIGNAL IS NOT
STRONG ENOUGH TO INCLUDE POPS. THE ACTUAL REMNANTS OF HURRICANE DEAN
ARE EXPECTED TO ARRIVE OVER THE CENTRAL PLAINS BY EARLY TO MID
PORTION OF NEXT WEEK. HAVE FOCUSED SOME POP CHANCES ON TUESDAY FOR
THE POTENTIAL FOR DEANS ARRIVAL.

&&

.AVIATION 22/00Z...
APPEARS STRONG CAP IN PLACE OVER MUCH OF THE STATE.  TAFS CONCERN IS
INITIATION OF DEVELOPMENT.  EXPECT FIRST DEVELOPMENT AFTER 02Z IN
NORTHERN IOWA WITH LATE DEVELOPMENT FARTHER EAST AND SOUTH YOU
TRAVEL.  VFR CONDITIONS EXPECTED MUCH OF THE NIGHT THOUGH IN
THUNDERSTORMS MVFR CEILINGS AND VISIBILITY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH NOON
WEDNESDAY
IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060

&&

LONG TERM...DONAVON
SHORT TERM/AVIATION...ALBRECHT/11/7/0
Hazardous weather outlook, Aug 21, 5:14 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT TUE AUG 21 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>060-221100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
514 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS
EVENING AND TONIGHT...SPREADING EAST NORTHEAST AS THE EVENING
PROGRESSES. STORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL
WITH 3 TO 5 INCHES POSSIBLE IN AREAS THAT RECEIVE MULTIPLE STORMS
THIS EVENING. WITH SEVERAL NIGHTS OF HEAVY RAIN ALREADY HAVING
OCCURRED...THE AREAS THESE STORMS MOVE OVER TONIGHT WILL LIKELY
QUICKLY EXPERIENCE FLASH FLOODING. SEVERE STORMS ARE ALSO POSSIBLE
WITH QUARTER SIZED HAIL AND WINDS TO 70 MPH WITH THE GREATEST
THREAT MAINLY WEST OF INTERSTATE 35. AN ISOLATED TORNADO IS ALSO
POSSIBLE EARLY IN THE EVENING OVER WESTERN IOWA.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH
FRIDAY...AND SEVERE WEATHER IS ALSO POSSIBLE. TIMING AND SPECIFIC
THREATS WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY
WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING.

A FLASH FLOOD WATCHING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD FOR BOTH
SEVERE WEATHER AND FOR HEAVY RAINFALL REPORTS. RAINFALL REPORTS
AND THE EFFECTS OF FLASH FLOODING WOULD BE EXTREMELY APPRECIATED.

AN EMERGENCY MANAGER CONFERENCE CALL WILL BE CONDUCTED TODAY AT 2 PM.

IAZ061-062-070>075-081>086-092>097-221100-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
514 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL
DEVELOP THIS EVENING AND CONTINUE OVERNIGHT TONIGHT. HEAVY RAINFALL
WILL BE THE PRIMARY THREAT WITH AMOUNTS OF ONE TO THREE INCHES
POSSIBLE. SECONDARY THREATS WILL BE WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM WEDNESDAY THROUGH
FRIDAY...AND SEVERE WEATHER IS ALSO POSSIBLE. TIMING AND SPECIFIC
THREATS WILL BE DEFINED IN LATER FORECASTS. HEAVY RAINS ARE LIKELY
WITH THESE STORMS THAT DEVELOP AND WILL LIKELY PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE PERIOD FOR BOTH
SEVERE WEATHER AND FOR HEAVY RAINFALL REPORTS. RAINFALL REPORTS
AND THE EFFECTS OF FLASH FLOODING WOULD BE EXTREMELY APPRECIATED.

AN EMERGENCY MANAGER CONFERENCE CALL WILL BE CONDUCTED TODAY AT 2 PM.

FORSTER

In the hours before

Local storm report, Aug 21, 8:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     1 N PLOVER              42.89N 94.62W
08/21/2007  E70 MPH          POCAHONTAS         IA   LAW ENFORCEMENT

            HEAVY RAIN

0802 PM     TSTM WND GST     1 N ROLFE               42.83N 94.53W
08/21/2007  E70 MPH          POCAHONTAS         IA   LAW ENFORCEMENT

            60 TO 70 MPH ESTIMATED WINDS AND HEAVY RAIN

&&

ALBRECHT
Local storm report, Aug 21, 8:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     5 N ROLFE               42.89N 94.53W
08/21/2007  E80 MPH          POCAHONTAS         IA   PUBLIC

            TREES DOWN

0802 PM     TSTM WND DMG     ROLFE                   42.81N 94.53W
08/21/2007                   POCAHONTAS         IA   PUBLIC

            POWER POLES DOWN AND TREES DOWN BETWEEN ROLFE AND PLOVER

&&

ALBRECHT
Local storm report, Aug 21, 8:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     3 NNE DAKOTA CITY       42.76N 94.19W
08/21/2007  E60 MPH          HUMBOLDT           IA   TRAINED SPOTTER

            WINDS INCREASING.

&&

KJ
Local storm report, Aug 21, 8:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HEAVY RAIN       N FOREST CITY           43.26N 93.65W
08/21/2007  M0.60 INCH       WINNEBAGO          IA   TRAINED SPOTTER

            MEASURED IN 15 MINUTES.

&&

MRUSSELL
Local storm report, Aug 21, 8:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     5 N HUMBOLDT            42.79N 94.22W
08/21/2007                   HUMBOLDT           IA   BROADCAST MEDIA

            VIEWER REPORTS POWER POLES DOWN AT INTERSECTION OF
            HIGHWAY 169 AND COUNTY C26.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:16 PM CDTSevere Thunderstorm WarningDMXPalo Alto59 min
Aug 21, 7:40 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Aug 21, 7:49 PM CDTTornado WarningDMXHumboldt, Pocahontas41 min
Aug 21, 8:04 PM CDTSevere Thunderstorm WarningDMXKossuth56 min
Aug 21, 8:07 PM CDTSevere Thunderstorm WarningDMXHumboldt53 min
Aug 21, 8:24 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Aug 21, 8:24 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas, Webster66 min
Aug 21, 8:29 PM CDTSevere Thunderstorm WarningDMXHumboldt46 min
Aug 21, 8:33 PM CDTFlash Flood WarningDMXFranklin, Humboldt, Wright6 hr
Aug 21, 8:33 PM CDTFlash Flood WarningDMXFranklin, Humboldt, Pocahontas, Wright6 hr
Aug 21, 9:42 PM CDTSevere Thunderstorm WarningDMXCerro Gordo38 min
Aug 21, 10:00 PM CDTSevere Thunderstorm WarningDMXButler60 min
Aug 21, 10:06 PM CDTFlash Flood WarningDMXWebster6 hr
Aug 21, 10:13 PM CDTFlash Flood WarningDMXBremer, Butler6 hr
Aug 21, 10:13 PM CDTSevere Thunderstorm WarningDMXSac47 min
Aug 21, 10:21 PM CDTRiver Flood WarningDMXHumboldt5 days
Aug 21, 10:21 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth42 hr
Aug 21, 11:07 PM CDTFlash Flood WarningDMXWebster6 hr
Aug 21, 11:16 PM CDTFlash Flood WarningDMXGrundy, Hardin6 hr
Aug 21, 11:17 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin6 hr
Aug 21, 11:32 PM CDTSevere Thunderstorm WarningDMXCrawford28 min
Aug 22, 3:20 AM CDTRiver Flood WarningDMXWebster66 hr
Aug 22, 5:55 AM CDTRiver Flood WarningDMXBlack Hawk4 days
Aug 22, 5:55 AM CDTRiver Flood WarningDMXBlack Hawk4 days
Aug 22, 9:57 AM CDTSevere Thunderstorm WarningDMXSac48 min
Aug 22, 11:33 AM CDTFlash Flood WarningDMXCalhoun, Sac6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.